MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383322
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1 initial reporter phone #: (b)(6).H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd saf-t-intima¿ iv catheter safety system experienced a crack causing leakage.The following information was provided by the initial reporter, translated from chinese to english: on (b)(6) 2023, when the nurses of the general department performed the operation and treatment of the patient's intravenous indwelling needle, the operation process was smooth, and the needle core was withdrawn in one step, and there was no process of the needle tip staying in the hose.When the indwelling tube was flushed after indwelling, it was found that the end of the indwelling tube leaked.After careful inspection, a crack was found in the tube.
 
Additional Manufacturer Narrative
H6: investigation summary: it was reported there was a crack in the indwelling tube.As no photo or sample was returned for evaluation, a thorough sample investigation could not be completed.This product was made manually.During the assembly process and in the packaging area, product quality is evaluated during the manufacturing process with inspections.This inspection is performed 100% by operators to ensure that the product met acceptance criteria.Control technicians also perform a sampling according to the quality control plan.The device history record was reviewed, and no quality notifications or other events were found related to the complaint stated by the customer.According to sampling plan applied for product performance, this lot was accepted.Based on the investigation results, bd was not able to confirm the indicated failure mode.
 
Event or Problem Description

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16740470
Report Number9610847-2023-00085
Device Sequence Number12437385
Product Code FOZ
UDI-Device Identifier00382903833221
UDI-Public00382903833221
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K923702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number383322
Device Lot Number1327374
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown